Alert archive / Illinois / Freeze Watches in 2012
Freeze Watch 2, NWS Lincoln, IL
NWS Lincoln, IL issued this freeze watch at Apr 9, 2012, 3:10 PM CDT for 35 counties in Illinois. It took effect at Apr 11, 2012, 3:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 9, 2012, 3:10 PM CDT (20:10 UTC)
- In effect from
- Apr 11, 2012, 3:00 AM CDT
- Expired
- Apr 10, 2012, 3:44 AM CDT
- In force
- Issued by
- NWS Lincoln, IL
All 35 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2520 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -111 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
427 WWUS73 KILX 092010 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 310 PM CDT MON APR 9 2012 ...WIDESPREAD FREEZING TEMPERATURES POSSIBLE EARLY WEDNESDAY MORNING... .CANADIAN HIGH PRESSURE WILL SHIFT SOUTHEAST INTO THE MIDWEST LATE TUESDAY INTO WEDNESDAY MORNING. WINDS ARE EXPECTED TO HOLD UP ENOUGH TONIGHT TO PREVENT ANY PROLONGED PERIOD OF FREEZING TEMPERATURES. HOWEVER...BY LATE TUESDAY EVENING...THE CENTER OF THE CHILLY AIR MASS WILL APPROACH THE AREA FROM THE NORTHWEST. THIS SHOULD ALLOW WINDS TO DIMINISH AND BRING AN EXTENDED PERIOD OF TEMPERATURES AT OR BELOW FREEZING. ILZ027>031-036>038-040>057-061>063-066>068-071>073-100900- /O.NEW.KILX.FZ.A.0002.120411T0800Z-120411T1300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 310 PM CDT MON APR 9 2012 ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. * TEMPERATURE...WILL RANGE FROM 28 TO 32 DEGREES FROM 300 AM UNTIL JUST AFTER SUNRISE WEDNESDAY MORNING. * IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO SENSITIVE PLANTS. TAKE MEASURES TO PROTECT ANY COLD SENSITIVE VEGETATION TONIGHT...AND ESPECIALLY TUESDAY NIGHT AND WEDNESDAY MORNING WHEN TEMPERATURES ARE EXPECTED TO BE BELOW THE FREEZING MARK FOR A PROLONGED PERIOD OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. DURING THIS UPCOMING COLD SPELL...COVER SENSITIVE PLANTS OR BRING THEM INDOORS FOR PROTECTION. && $$ SMITH
1 follow-up statement
944 WWUS73 KILX 100844 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 344 AM CDT TUE APR 10 2012 ...WIDESPREAD FREEZING TEMPERATURES LIKELY EARLY WEDNESDAY MORNING... ILZ027>031-036>038-040>057-061>063-066>068-071>073-102030- /O.UPG.KILX.FZ.A.0002.120411T0800Z-120411T1300Z/ /O.NEW.KILX.FZ.W.0002.120411T0800Z-120411T1300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 344 AM CDT TUE APR 10 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...EXPECT LOWS TONIGHT TO RANGE FROM 29 TO 32 DEGREES. * IMPACTS...THE COLD TEMPERATURES MAY DAMAGE SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION. IF POSSIBLE...BRING PLANTS INDOORS...OR COVER THOSE THAT WILL REMAIN OUTSIDE OVERNIGHT. && $$ CHURCHILL
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freeze watch went out at Apr 9, 2:25 PM CDT, 45 minutes earlier.
Area forecast discussion, Apr 9, 2:25 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 225 PM CDT MON APR 9 2012 .DISCUSSION... ISSUED 210 PM CDT MON APR 9 2012 ...INCREASING POTENTIAL FOR WIDESPREAD FREEZING TEMPERATURES WEDNESDAY MORNING...AND POSSIBLY AGAIN EARLY THURSDAY MORNING... PLENTY OF SUNSHINE THIS AFTERNOON ALONG WITH GUSTY NORTHWEST WINDS HELPING TO PUSH TEMPERATURES WELL INTO THE 60S ALONG WITH SOME VERY DRY AIR WITH RH VALUES RANGING FROM 15 TO 20 PERCENT. COLD FRONT JUST TO OUR NORTHWEST WILL SHIFT SE ACROSS THE AREA LATE TODAY BRINGING ANOTHER SHOT OF SOME RATHER CHILLY AIR FOR A FEW DAYS. SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT SEVERAL CONCERNS THIS FORECAST PERIOD INCLUDING EARLY MORNING LOW TEMPERATURES TUE THRU THU MORNINGS...AND FIRE CONCERNS ONCE AGAIN FOR TUESDAY AFTERNOON (PLEASE REFER TO THE FIRE WEATHER DISCUSSION BELOW). COLD FRONT SHOULD BE WELL SOUTHEAST OF THE AREA LATER THIS EVENING WITH WINDS ONLY GRADUALLY SUBSIDING AFTER DARK WITH A RATHER STRONG GRADIENT IN PLACE. EXPECT EARLY MORNING LOWS TO DIP TO OR JUST BELOW FREEZING FOR A BRIEF TIME ACRS OUR FAR NORTHWEST...BUT STILL EXPECTING WINDS TO HOLD UP ENOUGH TO PREVENT ANY PROLONGED PERIOD OF FREEZING TEMPERATURES TONIGHT. THAT WILL BE A DIFFERENT STORY LATE TOMORROW NIGHT INTO WEDNESDAY MORNING AS THE CENTER OF THE COLD AIR MASS WILL EDGE FURTHER SOUTHEAST INTO OUR AREA BRINGING LIGHTER WINDS AND A LONGER DURATION WHERE EARLY MORNING LOWS WILL BE BELOW FREEZING. AS A RESULT...WITH MORE OF A WIDESPREAD FREEZE THREAT EARLY WEDNESDAY MORNING...WILL HIGHLIGHT THIS TIME FRAME WITH A FREEZE WATCH. MODELS IN REASONABLE AGREEMENT WITH RESPECT TO THE POSITION OF THE CANADIAN HIGH ON THURSDAY WHICH IS FORECAST TO BE OVER OR JUST TO THE EAST OF OUR AREA. THIS WOULD ACTUALLY BRING ABOUT THE MOST FAVORABLE CONDITIONS FOR GOOD RADIATIONAL COOLING/FREEZING TEMPS ESPECIALLY ACROSS EXTREME EAST CENTRAL ILLINOIS. WILL UNDERCUT GUID TEMPS A BIT WITH THE COLDEST READINGS LOOKING TO BE OVER CENTRAL AND EAST CENTRAL ILLINOIS. THE HIGH SHIFTS OFF TO OUR EAST DURING THE DAY THURSDAY AND THEN WE START TO GET INTO A WEAK RETURN SOUTHERLY FLOW LATE THURS/THURSDAY NIGHT WITH MODELS TRENDING SLOWER WITH THE EASTWARD PROGRESSION OF THE SHOWERS INTO WEST CENTRAL IL. WILL CONTINUE TO HOLD ONTO SLIGHT CHANCES FOR LATE THU AFTN AND CONTINUE WITH MOSTLY 30 POPS THU NIGHT...BUT WITH AS MUCH DRY AIR IN PLACE OVER OUR AREA...THAT MAY BE A BIT OPTIMISTIC. LONG TERM...FRIDAY THROUGH MONDAY MEDIUM RANGE MODELS CONTINUE TO DEPICT A VERY ACTIVE SOUTHWEST FLOW ACRS THE CENTRAL PORTION OF THE COUNTRY. JUST WHAT TYPE OF INTERACTION TAKES PLACE BETWEEN THE NORTHERN AND SOUTHERN STREAMS LATER IN THE WEEKEND AND EARLY NEXT WEEK WILL HAVE SOME SIGNIFICANT IMPACTS ON OUR AREA WITH RESPECT TO FRONTAL POSITION AND RAINFALL CHANCES. UNFORTUNATELY...WITH THE PATTERN DEPICTED BY THE MEDIUM RANGE MODELS...STILL HAVE NO CHOICE BUT TO INCLUDE POPS THRU THE FORECAST PERIOD. TIMING OF WHEN THE MOST SIGNIFICANT SHORTWAVE IS EJECTED OUT OF THE SOUTHWEST...AND HOW THAT INTERACTS WITH A FRONTAL BOUNDARY ACRS THE MIDWEST IS DIFFICULT AT BEST TO DETERMINE THIS FAR OUT. ONE THING IS FOR SURE...WE SHOULD SEE A NICE WARMUP AS WE HEAD INTO THE WEEKEND WITH AFTERNOON TEMPERATURES BACK INTO THE 70S. SMITH && .AVIATION... ISSUED 1235 PM CDT MON APR 9 2012 VFR CONDITIONS WILL CONTINUE ACROSS THE CENTRAL IL TERMINAL AIRPORTS THROUGH TUESDAY...THOUGH WINDY CONDITIONS ARE EXPECTED THIS AFTERNOON UNTIL SUNSET. EXPECT NW WINDS OF 15-25 KTS WITH GUSTS OF 25-35 KTS THIS AFTERNOON. NW WINDS WILL SUBSIDE TO 7-11 KTS AFTER SUNSET (0130Z/730 PM) AND INCREASE TO AROUND 15 KTS WITH GUSTS OF 18-25 KTS AFTER 14Z/9 AM TUE. FEW MID/HIGH CLOUDS COULD DRIFT SE ACROSS CENTRAL IL NEXT 24 HOURS THROUGH MOST TIMES IT WILL BE CLEAR. STRONG 992 MB LOW PRESSURE OVER NORTHERN MAINE INTO SE QUEBEC BY THE ST LAWRENCE VALLEY WILL RETROGRADE SLOWLY WESTWARD ACROSS SOUTHERN QUEBEC THROUGH TUE. MEANWHILE 1033 MB CANADIAN HIGH PRESSURE ALONG THE ALBERTA AND SASKATCHEWAN PROVINCE LINE AND RIDGING SSE INTO THE GREAT PLAINS WILL GRADUALLY BUILD SOUTHWARD INTO THE NORTHERN PLAINS AND UPPER MIDWEST THRU TUE. FAIRLY TIGHT PRESSURE GRADIENT WILL CONTINUE WINDY CONDITIONS THIS AFTERNOON ACROSS CENTRAL IL WITH BUFKIT MOMENTUM TRANSFER SHOWING WIND GUSTS OF 25-35 KTS THIS AFTERNOON. WINDS DECOUPLE AFTER SUNSET TO NEAR 10 KTS OR LESS BUT INCREASE AGAIN DURING MID/LATE TUE MORNING WITH NW WIND GUSTS OF 18-25 KTS. HUETTL && .FIRE WEATHER... ISSUED 215 PM CDT MON APR 9 2012 RED FLAG WARNING TO CONTINUE UNTIL 700 PM CDT. VERY DRY CONDITIONS PREVAIL ACROSS THE ENTIRE AREA THIS AFTERNOON WITH RH VALUES IN THE 15 TO 20 PERCENT RANGE ACCOMPANIED BY NORTHWEST WINDS OF 20 TO 25 MPH...WITH OCCASIONAL GUSTS AS HIGH AS 40 MPH IN A FEW LOCATIONS. CONDITIONS WILL SLOWLY BEGIN TO IMPROVE LATE THIS AFTERNOON AND EARLY THIS EVENING AS WINDS GRADUALLY DIMINISH AND TEMPERATURES COOL. VERY CLOSE TO RED FLAG CONDITIONS AGAIN TOMORROW AFTERNOON BUT WITH TEMPERATURES COOLING OFF SIGNIFICANTLY FROM TODAY'S HIGHS...IT APPEARS WE WILL FALL JUST SHORT. FORECAST SOUNDINGS CONTINUE TO SHOW A WELL MIXED AIR MASS TOMORROW AFTERNOON WITH MIXING HEIGHTS EXPECTED TO RANGE FROM 6000-8000 FEET. WINDS TOMORROW ARE ONCE AGAIN FORECAST TO INCREASE OUT OF THE NORTHWEST TO BETWEEN 20 AND 25 MPH...WITH OCCASIONAL GUSTS UP TO 35 MPH. RELATIVE HUMIDITY VALUES BY MID- AFTERNOON TUESDAY SHOULD RANGE FROM 20-25 PERCENT WITH FUEL MOISTURE LEVELS AROUND 5-6 PERCENT. IF AFTERNOON TEMPERATURES ARE WARMER THAN WHAT IS CURRENTLY EXPECTED...WE WILL SEE AT LEAST A BRIEF PERIOD OF RED FLAG CONDITIONS TOMORROW AFTERNOON. SMITH && .ILX WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING FOR ILZ027>031-036>038-040>057-061>063-066>068-071>073. RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR ILZ027>031- 036>038-040>057-061>063-066>068-071>073. &&
Hazardous weather outlook, Apr 9, 10:33 AM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1033 AM CDT MON APR 9 2012 ILZ027>031-036>038-040>057-061>063-066>068-071>073-101100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 1033 AM CDT MON APR 9 2012 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT LOW RELATIVE HUMIDITIES GETTING TO 15 TO 25 PERCENT BY THIS AFTERNOON AND STRONG WINDS WITH GUSTS OF 25 TO 35 MPH WILL COMBINE WITH DRY VEGETATION TO MAKE CONDITIONS DANGEROUS FOR OUTDOOR BURNING TODAY. EVEN SMALL ATTENDED FIRES MAY QUICKLY GET OUT OF CONTROL AND SPREAD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CHANCES FOR THUNDERSTORMS WILL INCREASE TOWARD THE END OF THE WEEK AS A COLD FRONT MOVES INTO THE MIDWEST. THUNDERSTORMS WILL BE POSSIBLE BEGINNING ON FRIDAY AND CONTINUE THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. KH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:54 AM CDT | Red Flag Warning | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.